Alert archive / California / Frost Advisories in 2008
Frost Advisory 9, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Oct 11, 2008, 11:15 AM PDT. It took effect at Oct 12, 2008, 12:00 AM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2008, 11:15 AM PDT (18:15 UTC)
- In effect from
- Oct 12, 2008, 12:00 AM PDT
- Expired
- Oct 12, 2008, 10:00 AM PDT
- In force
- 10 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KEKA 111815 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1115 AM PDT SAT OCT 11 2008 CAZ003-004-076-121700- /O.NEW.KEKA.FZ.W.0006.081012T0700Z-081012T1700Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 1115 AM PDT SAT OCT 11 2008 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PDT SUNDAY... A COLD AND DRY AIRMASS WILL COMBINE WITH LITTLE OR NO WIND TO ALLOW EARLY MORNING TEMPERATURES TO FALL TO NEAR OR BELOW FREEZING. MOST VALLEY LOCATIONS WILL EXPERIENCE LOWS RANGING FROM 28 TO 32...WHILE MORE SHELTERED AREAS COULD SEE TEMPERATURES DIP INTO THE LOW TO MID 20S. THE AIR MASS IS EXPECTED TO WARM SLIGHTLY ON MONDAY...HOWEVER SOME AREAS MAY STILL OBSERVE SUB- FREEZING TEMPERATURES. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ CAZ001-002-121700- /O.NEW.KEKA.FR.Y.0009.081012T0700Z-081012T1700Z/ REDWOOD COAST-MENDOCINO COAST- 1115 AM PDT SAT OCT 11 2008 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PDT SUNDAY... A COLD AND DRY AIRMASS WILL COMBINE WITH LITTLE OR NO WIND TO ALLOW EARLY MORNING TEMPERATURES TO FALL TO NEAR FREEZING. MOST INTERIOR COASTAL VALLEY LOCATIONS WILL EXPERIENCE LOWS RANGING FROM 33 TO 36...WHILE MORE SHELTERED AREAS COULD SEE TEMPERATURES DIP BELOW FREEZING FOR A COUPLE HOURS AROUND SUNRISE. THE AIRMASS IS EXPECTED TO WARM SLIGHTLY ON SUNDAY...HOWEVER SOME AREAS MAY STILL EXPERIENCE SUB-FREEZING TEMPERATURES. A FROST ADVISORY MEANS THAT ALTHOUGH TEMPERATURES MAY REMAIN ABOVE FREEZING...FROST IS STILL POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Oct 11, 3:45 AM PDT, 7 hours 30 minutes earlier.
Area forecast discussion, Oct 11, 3:45 AM PDT, 7 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 345 AM PDT SAT OCT 11 2008 .SYNOPSIS...A COLD UPPER LOW OVER THE GREAT BASIN WILL SLOWLY MOVE EAST TODAY THROUGH SUNDAY AS A RIDGE ALOFT BUILDS TOWARDS THE WEST COAST. THE RIDGE ALOFT COUPLED WITH LIGHT OFFSHORE FLOW WILL BRING WARMER DAYTIME TEMPERATURES TO THE REGION SUNDAY THROUGH MONDAY. && .SHORT TERM...TODAY THROUGH MONDAY...MAIN STORY AND HEADLINE FOR NORTHWEST CALIFORNIA CONTINUES TO BE EARLY MORNING FREEZING AND SUBFREEZING TEMPERATURES ACROSS THE HIGHER TERRAIN AND THE FIRST FROST MOST EVERY ELSE. WINDS HAVE DECOUPLED IN SOME AREAS ALLOWING TEMPERATURES TO DROP AS MUCH AS 10 TO 15 DEGREES COMPARED TO LAST NIGHT. UKIAH AND EUREKA WERE 10 DEGREES COOLER AS OF 10Z. AIR MASS WILL GRADUALLY MODERATE OVER THE NEXT 2 DAYS...AS A RIDGE IN THE NORTHEASTERN PACIFIC BUILDS INTO THE REGION AND LIGHT TO MODERATE OFFSHORE FLOW CONTINUES. MORNINGS WILL STILL BE CRISP AND COOL... WITH RELATIVELY LOW DEW POINTS PERSISTING THROUGH MONDAY. A WARMING TREND WILL BEGIN ON SUNDAY...AND CONTINUE ON MONDAY. DJB .PREVIOUS LONG TERM...MONDAY NIGHT THROUGH FRIDAY...MODEL CONSENSUS IS FOR THE EXTENDED IS LEANING TOWARDS A BROAD RIDGE NOSING INTO THE WEST COAST AS THE DEEP TROF AND UPPER LEVEL LOW EJECT OUT OF THE DESERT SW/GREAT BASIN AND INTO THE UPPER PLAINS. A WEAK TROF WILL SKIRT ACROSS THE PAC NW ON TUESDAY...FLATTENING OUT THE TOP OF THE RIDGE. WITH THIS SYSTEM REMAINING FARTHER NORTH...NW CALIFORNIA WILL REMAIN MORE UNDER THE INFLUENCE OF THE MID AND UPPER LEVEL RIDGE WITH NE-E WINDS ALOFT. WITH GENERALLY OFFSHORE FLOW CONTINUING ACROSS THE REGION...PRECIP CHANCES AS THIS SYSTEM MOVES TO OUR NORTH WILL REMAIN LOW. HAVE CUT BACK POPS TO AROUND 10 PERCENT FOR NORTHERN COASTAL REGIONS WITH THE POSSIBILITY OF SOME DRIZZLE AS THE TROF PASSES THROUGH. GENERALLY ZONAL FLOW IS FORECASTED TO DEVELOP THROUGH THE REMAINDER OF THE EXTENDED WITH MODEL HINTING TOWARDS ANOTHER TROF SKIRTING THE PAC NW ON SATURDAY. ALM && .AVIATION...WINDS WILL CONTINUE TO BE THE MAIN AVIATION CONCERN TODAY AS A TIGHT PRESSURE GRADIENT PERSISTS OVER THE REGION. LIGHT WINDS IN THE VALLEYS IN THE MORNING BUT GUSTY NE WINDS 25-30 KT AT RIDGES FOR SOME TURBULENCE. IN AFTERNOON/EVENING...THESE STRONGER WINDS MIX DOWN TO THE SURFACE WITH NORTHERLY WINDS 15 TO 25 KT ALONG THE COAST AND OVER EXPOSED RIDGES. GUSTS UP TO 30 KT ARE POSSIBLE OVER EXPOSED RIDGES AND HIGHER TERRAIN. THE WINDS SHOULD EASE AFTER SUNSET. DEAN && .MARINE...ONLY MINOR CHANGES TO FORECAST AS THE SEAS CONTINUE TO BE HAZARDOUS WITH GALES OVER THE OUTER WATERS AND SOLID SMALL CRAFT CONDITIONS FOR THE INNER WATERS. QUIKSCAT PASS AT 7PM FRI SHOWED SOLID 35 KT IN THE OUTER WATERS SOUTH OF 40N WITH 30 KT FURTHER NORTH IN OUTER WATERS. LARGE AND VERY STEEP SEAS WILL CONTINUE ACROSS ALL WATERS THROUGH TODAY WITH LOCAL GUSTS TO 35 KT NEAR POINTS AND CAPES IN THE INNER WATERS BUT NOT LARGE ENOUGH AREA TO WARRANT HAVING GALE OUT. THE WINDS WILL START TO EASE LATE TONIGHT INTO MONDAY AS SURFACE LOW ALONG THE COAST STARTS TO FILL AND THE PRESSURE GRADIENT WEAKENS. THE PRESSURE GRADIENT WILL TIGHTEN...AND WINDS PICK UP AGAIN MIDWEEK BEHIND A WEAK FRONT THAT MOVES THROUGH. DEAN && .FIRE WEATHER...WINDS OVER THE RIDGES HAVE TURNED NORTHEAST...BUT WITH THE STRONG COLD AIR ADVECTION AND CHILLY TEMPERATURES...RHS RECOVERIES HAVE BEEN QUITE GOOD...80-100%. WINDS HAVE DIMINISHED IN THE VALLEYS...WITH DEW PTS MOSTLY IN THE UPPER 20S AND 30S. EXPECT FAIRLY GOOD RADIATIONAL COOLING TO CONTINUE FOR THE NEXT COUPLE OF NIGHTS UNDER A DRY AIR MASS AND LIGHTER WINDS. EVEN THOUGH THE AIR MASS STARTS TO WARM UP ON SUNDAY...IT WILL STILL BE A CHILLY START. AFTERNOON READINGS SHOULD BEGIN TO CREEP UP TODAY THROUGH EARLY NEXT WEEK...HITTING THE LOWER TO MID 80S IN THE WARM SPOTS BY TUE. THE OFFSHORE FLOW WILL GROW LIGHTER BY MONDAY AS THE INFLUENCE OF THE COLD UPPER LOW MOVES FARTHER AWAY FROM THE REGION. DO EXPECT TO SEE FAIR OR POOR RHS BY EARLY NEXT WEEK AS THE AIR MASS WARMS AND WE STAY UNDER MOSTLY AN OFFSHORE FLOW REGIME. DJB && .EKA WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY IN EFFECT UNTIL 9 AM PDT TODAY FOR THE DEL NORTE AND HUMBOLDT COUNTY COASTAL AREAS. FROST ADVISORY IN EFFECT UNTIL 9 AM PDT TODAY FOR INTERIOR MENDOCINO COUNTY. FREEZE WARNING UNTIL 9 AM PDT TODAY FOR INTERIOR HUMBOLDT...DEL NORTE COUNTIES AND ALL OF TRINITY COUNTY. SMALL CRAFT ADVISORY UNTIL MIDNIGHT PDT SATURDAY NIGHT FOR PZZ450. GALE AND HAZARDOUS SEAS WARNING UNTIL MIDNIGHT PDT SATURDAY NIGHT FOR PZZ470. GALE AND HAZARDOUS SEAS WARNING UNTIL 6 AM PDT SUNDAY FOR PZZ475. SMALL CRAFT ADVISORY UNTIL 6 AM PDT SUNDAY FOR PZZ455. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 11:15 AM PDT | Freeze Warning | EKA | 23 hr |
Nearby
Frost Advisories in California, 2008Every frost advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.